Jump to content
CrazyBoards.org

I wish I knew then..


Recommended Posts

I just found this board and I wish I knew..

I was taking 300mg of Effexor XR for four months and ballooned up in weight. I got some serious edema and the pain in my knees and ankles were unbearable. Add some seriously depressing sexual disfunction just for fun. For some reason I fixated on ending the use of Effexor and told my pdoc I just wanted OFF the stuff. He told me to slowly come down on the dosage and start on Remeron. Well, I started the Remeron and just STOPPED the Effexor.

That was April 1st, and I am just beginning to find myself. I don't want kill (or die)anymore and I am semi-functional in social settings. I know the Remeron works (60mg) because I am getting divorced and I don't seem too upset about it. Nice yardstick.

I don't know why I HAD to stop the Effexor but, like I said, I couldn't NOT stop.

This is a fantastic board. I only wish I would have found it sooner.  ;)  

Link to comment
Share on other sites

Yeah, I stopped cold turkey too, without any other med to help me.

I was on my knees crying and praying to God to kill me.

I got better eventually, I hadn't really been on it a very long time. But I'll never go back. Wellbutrin and lexapro are the current cocktail.

elaine

Link to comment
Share on other sites

I don't know why I HAD to stop the Effexor but, like I said, I couldn't NOT stop.

Geez, I understand that feeling so well, but argh at going off Effexor cold turkey! I've been titrating down from 225 every 10 days or so (225 to 150 to 75 and now on 37.5) and have been horribly ill (brain shivers, nausea, clusters of panic attacks, body aches, uncontrollable hiccups, the whole delightful spectrum).  Effexor is a devil drug as far as I'm concerned, but I really think I would have killed myself if I'd gone straight to zero.  I'm so glad you're starting to come right now... just sorry you had to go through that hell.  (You too Elaine)

Link to comment
Share on other sites

I'm going to try and quit 300mg cold turkey.  Bet it will be a piece of cake.

I think that's just because for some reason you ENJOY all the side effects (brain shivers etc) that most of us have found intolerable.  Good luck... but please be careful anyway!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...